Undiagnosed Symptoms Community
Transparent Skin
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Transparent Skin

I have a very white (almost transparent) area on my hand skin (64π mm^2).
History:
I am 25 y.o. and about 9 months ago I had a little itchy area on my hand skin (under hypothenar muscles - intersection of palm and back of hand along the continuation of small finger or pinky). As I had previously experience of psoriasis, I thought I may help it with triamcinolone cream. After using triamcinolone, I didn't have the itch but once I stopped using it, the itch would come back.
I injected triamcinolone (1/2 ml in two points) under skin (1-2 mm depth). The itch went but the area remained little red for about 2 weeks. Then the area turned into whiter or brighter (which was visible only in sunlight). However, right now the area grew (it is becoming the size of € 1 coin) and the area is visible under any type of light.
Doctors suggested that it might be fungal infection. Using miconazole-family cream didn't help; afterwards, terbinafine-family tablets didn't help as well.
So skin doctor is out of diagnosis and the area is growing. In addition, the tissue under affected area seem to be thinner than my other hand (it's almost like skin over bone while the other one has something between bone and skin)
Related Discussions
5 Comments
Blank
1653691_tn?1304463479
I do not know what your have but I have also had a few weird skin problems over the years. As I cannot have or use chemicals I have only one thing to use in my health kit, it is aloe vera.  I use only the real aloe vera plant leaves not the products sold in the stores.

I cut off a piece of a leaf large enough to cover the area, then I slice it so that I take only a small bit off one side, that way there is lots of the gel on the other side. After placing it on the area (gel side down) I then use a bandage to keep it in place.  I will do this 3 times a day, leaving the last one on over night. Depending on what it is I can a difference in a day or two, but I keep doing it until the problem disappears. (up to a week) For your problem it could take longer. Since it is on your hand you might want to use a clean cotton glove for the night time to make sure it stays in place.

Aloe vera is very healing and can penetrate down deep into the lower areas of the skin. I also use it on exzema (eczema) patches when they come up but usually just applying it without bandages.


If you decide to try it, make sure you buy a medicinal aloe vera plant and a large one too. If it doesn't work you will not have spent a lot of money, if it does work you will be happy.
Blank
Avatar_f_tn
Oh go see a ortho and also pray,have your blood tested and all labwork done make sure yoou don't have cancer or skin cancer.Seek other help,this shouldn't have made your hand discolor or uncomfortable.God Bless you.
Blank
Avatar_m_tn
That was my doubt also to be cancer, and it is spreading wider. However, it doesn't have the characteristics of the cancer; meaning that there is no mass / extra cells and no pain or strange feeling. In addition, it seems that cells are reduced or shrunk.
I cannot be sure because it may be the triamcinolone side effect; still if it was a side effect, it should have gone or not spreading at least.
I am in the queue for advanced lab test; but still no one could say what it is. Blood test is Ok (it shows no significant abnormality).

I have to add that in that area hair doesn't grow anymore (the hair around that area are much thinner comparing to other part of my hand).
Blank
Avatar_m_tn
I will try that, but I don't think it's kind of thing that can be solved by aloe vera. I guess it's something external rather than body reaction or allergic. Anyway thanks.
Blank
563773_tn?1374250139
Hello,
Hypopigmentation and muscle atrophy and thinning of skin are frequent side effects of steroids and you have injected a high potency steroid triamcinolone in your skin. This might have caused these side effects.

Secondly vitiligo and if there is any loss of sensation in the area then leprosy also need to be ruled out. It will be best to get the diagnosis confirmed by a skin biopsy.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top General Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_f_tn
Blank
mkh9
CA
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON
Avatar_f_tn
Blank
Invida
MI